Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2002, 3:18 PM EST for Mitchell County, Georgia. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2002, 3:18 PM EST (20:18 UTC)
- Expired
- Mar 31, 2002, 3:00 PM EST
- In force
- 5 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Mitchell County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 262018 SVRTLH GAC205-262045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EST TUE MAR 26 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MITCHELL COUNTY IN GEORGIA * UNTIL 345 PM EST... * AT 316 PM EST THE PUBLIC REPORTED A POSSIBLE BRIEF TORNADO ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF LESTER TO 4 MILES SOUTH OF PELHAM...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF PUTNEY TO 4 MILES SOUTH OF PELHAM...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PEBBLE CITY...COTTON BY 320 PM EST... HINSONTON...LESTER BY 325 PM EST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3144 8417 3108 8417 3109 8402 3144 8401 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 26, 2:15 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EST TUE MAR 26 2002 THE AREA OF CONVECTION FROM SOUTH-CENTRAL GEORGIA...TO SE AL TO FL PANHANDLE. IT CONTINUES TO PUSH EAST ACROSS THE AREA. A FEW STORMS HAVE APPROACHED SEVERE LIMITS...BUT NO WARNINGS EXCEPT COASTAL HAVE BEEN ISSUED AT THIS TIME. SURFACE ANALYSIS INDICATING BOUNDARY FROM NEAR MOB...NE TO JUST WEST OF MGM. THETA-E SURGE OF MID-UPR 60 DEWPOINTS INTO THIS AREA...AS WELL AS MSAS LI FIELDS TO -6. LOW THREAT OF A SEVERE STORM OR TWO WILL CONTINUE THIS AFTERNOON & EVENING. MAINLY WILL SEE SMALL BOWING SEGMENTS WITHIN SHOWER/TSTMS AREA. HAVE SEEN VELOCITY DATA REACH 30-50KNTS IN REAR INFLOW JET AREA...BUT THIS HAS NOT PROPAGATED TO SURFACE YET. WILL KEEP STRONG WORDING IN ZONES FOR THIS EVENING. OTHERWISE...MODELS HAVE BOUNDARY COMING THROUGH OVERNIGHT. AVN FASTER THAN ETA & IT HOLDS ONTO QPF & MOISTURE FIELDS LONGER TO WED MORNING. A COMPROMISE OF TWO SEEM BEST SOLUTION. ON WEDNESDAY... SURFACE RIDGE PATTERN BUILDS INTO AREA WITH DRYING TREND ON NW WIND FLOW...& A BIT COOLER TEMPS. SURFACE HIGH CENTER STAYS NORTH OF CWA & MOVES E-SE. BY FRI...ETA HAS A WEAK SURFACE LOW ON REMAINS OF THE BOUNDARY OVER S FL...BUT MOSTLY SUNNY & MILD FOR N FL & CWA. NEXT CHANCE OF RAIN...SLIGHT...THAN WOULD BE POSSIBLY SAT AFTERNOON WITH WEAK WARM FRONT LIFTING NORTHWARD FROM DEVELOPING LOW IN TEXAS. SUNDAY MAY BE A BIT MORE AS LOW LIFTS TO CENTRAL OHIO VALLEY & COLD FRONT APPROACHES FROM WEST. BETTER CHANCE MONDAY AS BOUNDARY DRIFTS CLOSER TO CWA. MODEL TEMPS CONSISTENT & WILL USE BLEND. MARINE: WILL KEEP SCEC FOR ALL COASTAL LEGS TONIGHT...WITH EXPECTED INCREASING WINDS & AMOUNT OF CONVECTION. IT MAY LAST INTO WEDNESDAY. FIRE WX: NO CONCERNS TODAY. ON WEDNESDAY...AS DRY AIR FILTERS INTO AREA & WINDS ARE 10-15 MPH...A WATCH WILL BE ISSUED FOR INLAND FL COUNTIES. PRELIM NUMBERS... TLH 054 075 042 077 +-00 PFN 056 073 049 074 +-00 DHN 050 071 042 074 +-00 ABY 054 071 042 074 +-00 VLD 058 075 046 077 8-00 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MCT
In the hours before
Special weather statement, Mar 26, 12:00 PM EST, 3 hours 18 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST TUE MAR 26 2002 ...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL SLOWLY MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND. THIS DOES INCLUDE TALLAHASSEE. THE FRONT WILL DEVELOP SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. THE OVERALL THREAT FOR ANY SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG STORM WILL PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING. LATER TONIGHT...THE FRONT WILL PUSH THROUGH AND SWITCH THE WINDS TO THE WEST THEN NORTHWEST WITH COOLER AND DRIER AIR. SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:41 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 26, 2:40 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 26, 3:31 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 5 days |
| Mar 26, 4:13 PM EST | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.